Hail, Custer
- When
- July 1, 1:50 PM MST
- Where
- Custer County, 4 mi NNE of Custer
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.817, -103.567
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 1, 9:40 AM MST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 1040 AM MDT FRI JUL 1 2005 .DISCUSSION...WEAK S/W MVG INTO FA IS PRODUCING A FEW SHOWERS AT THIS TIME. AS THIS WAVE CONTS TO MV ACRS FA IT WILL COMBINE WITH AFT HEATING TO PRODUCE SCT SHWS/TSTMS THIS AFT...WITH BEST CHANCES ACRS BLACK HILLS AND S-CENT SD. IN S-CENT SD...GOOD INSTABILITY/ CAPE ARD 2000 J/KG AND LIFT AHEAD OF S/W WILL HELP PROD SCT TSTMS. IN BLACK HILLS STG 700MB OMEGA AND GOOD INSTABILITY WILL HELP KICK OFF SOME SCT TSTMS. EXPECT STORMS TO BE MAINLY WELL BEHAVED...THOUGH WOULD NOT RULE OUT AN ISOLD SVR STORM...MAIN THREAT SHOULD BE HAIL. EXTENDED...BEST CHC FOR ANY CONVECTION APPEARS TO BE TUE AS A DECENT WAVE MOVS ACRS THE NRN PLAINS...WITH LONGER RANGE GUIDANCE SUGGESTING AN UPR RIDGE WILL DOMINATE THE WX THE REMAINDER OF THE WEEK. THIS WILL BRING MAINLY DRY WX ALONG WITH TEMPS RISING TO ABOVE CLIMO. && .AVIATION...HIGH PRES WILL BRING VFR CONDS TO ALL RTES TDY. A WEAK S/W MAY BRING A FEW TSTMS TO THE REGION...BUT MOST AREAS WILL REMAIN DRY. && .UNR...WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 622 AM MDT FRI JUL 1 2005 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-021300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 622 AM MDT (722 AM CDT) FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT A WEAK DISTURBANCE WILL CROSS THE NORTHERN PLAINS TODAY...SPARKING SHOWERS AND THUNDERSTORMS. THE BEST CHANCES FOR THUNDERSTORMS WILL BE ACROSS THE BLACK HILLS AREA THIS AFTERNOON...AND ACROSS SOUTH CENTRAL SOUTH DAKOTA THIS EVENING. SOME OF THESE STORMS COULD BE STRONG...WITH HAIL AND WIND BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EXTREME NORTHEASTERN WYOMING AND NORTHERN SOUTH DAKOTA ON SATURDAY AS A COLD FRONT APPROACHES THE AREA. THE MAIN THREAT FROM THESE STORMS WILL BE HAIL AND DAMAGING WINDS. AT THIS TIME...INDEPENDENCE DAY LOOKS TO BE DRY AND SEASONABLY WARM. A SLIGHT CHANCE FOR THUNDERSTORMS WILL RETURN ON TUESDAY. ANOTHER CHANCE OF THUNDERSTORMS WILL BE SEEN ACROSS THE AREA ON TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1218 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM HAIL 4 S PACTOLA RESERVOIR 44.01N 103.50W
07/01/2005 1.00 INCH PENNINGTON SD PUBLIC
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1223 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM HAIL 1 S PACTOLA RESERVOIR 44.05N 103.50W
07/01/2005 0.88 INCH PENNINGTON SD LAW ENFORCEMENT
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
125 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 4 E CUSTER 43.77N 103.52W
07/01/2005 1.00 INCH CUSTER SD PARK/FOREST SRVC
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
139 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM HAIL 4 SW CUSTER PARK HEADQU 43.73N 103.44W
07/01/2005 1.00 INCH CUSTER SD PARK/FOREST SRVC
&&
LCZEPYHAThe Rapid City radar (KUDX), 68 km away, was scanning. The volume nearest the first event began at 20:51 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2005Every state in 2005This day in weather historyWarnings in South Dakota, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463991, 5463992, 5463993.